Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

How effective are statin drugs?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 1506 Questions
What is the latest conclusions regarding the safety and effectiveness of statin drugs?
Posted Thu, 27 Feb 2014 in Cholesterol
Answered by Dr. Albana Sejdini 2 hours later
Brief Answer: Latest conclusions for statin safety&effectiveness Detailed Answer: Hi, Thank you for sharing your concern. Statin drugs are one of the drug-groups used to lower cholesterol. Their main action is to inhibit the HMG-CoA reductase, thus, leading to less cholesterol produced by the liver. It is used together with lifestyle and diet changes to optimize lipid profile results. According to recent studies regarding the side effects of statins, FDA is asking attention for statins risks. WWW.WWWW.WW Such drugs are responsible for the severe side effects on muscles, liver injury, memory loss and increasing the chances for developing type 2 diabetes. If you are on statin drugs, I'd suggest to look for muscle problems (weakness, fatigue) and to keep monitoring your liver function and blood sugar levels, record the results for future reference. All the best! Dr.Alba
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor